MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-120/I20-40
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa), with the implant of an afx2 bifurcated stent graft, afx vela infrarenal stent graft, and an afx suprarenal stent graft.Approximately four (4) years post initial procedure, the patient underwent a computed tomography (ct) scan where an endoleak (indeterminate origin) was identified.The patient is currently in stable condition pending a re-intervention.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the indeterminate endoleak was found to be a type ia endoleak and a type iiib endoleak of the distal main body.This is moderately consistent with the reported adverse event/incident.The distal type iiib endoleak was seen on a 2018 computerized tomography scan.The most likely causation for the type ia endoleak is user related.Procedure related harms for this complaint could not be determined.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.The use of a non-endologix stent in the proximal neck (off label - concomitant use with products outside the ifu) this likely contributed to the type ia endoleak.The final patient status was reported to be in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa), with the implant of an afx2 bifurcated stent graft, afx vela infrarenal stent graft, and an afx suprarenal stent graft.Approximately four (4) years post initial procedure, the patient underwent a computed tomography (ct) scan where an endoleak (indeterminate origin) was identified.The patient is currently in stable condition pending a re-intervention.After the previously filed report, additional information was received reporting that reintervention was completed with implant of an afx2 bifurcated stent graft and an ovation ix extender.The endoleak was successfully sealed.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key13538638
Report Number2031527-2022-00036
Device Sequence Number19849549
Product Code MIH
UDI-Device Identifier00818009014399
UDI-Public(01)00818009014399(17)180629
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/29/2018
Device Model NumberBEA28-120/I20-40
Device Lot Number1711388015
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2022
Supplement Date Received by Manufacturer03/21/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/24/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL 1252527016; AFX VELA SUPRARENAL 1719342021
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age67 YR
Patient SexFemale